[Skip to Content]
[Skip to Content Landing]
Article
November 5, 1982

Hazards Associated With Diaper Changing

Author Affiliations

From the Massachusetts Poison Control System (Ms McCormick and Mr Lacouture); the Clinical Pharmacology-Toxicology Unit (Drs Lacouture and Lovejoy), The Children's Hospital Medical Center; and the Departments of Pediatrics (Dr Lovejoy) and Pharmacology (Dr Gaudreault), Harvard Medical School, Boston.

JAMA. 1982;248(17):2159-2160. doi:10.1001/jama.1982.03330170063032
Abstract

The incidence of exposure to poisons occurring in children during diaper changing was recorded during a three-month period. There were 138 cases, with 79% between the ages of 7 to 18 months; 42% of the poisonings occurred between 5 PM and 9 PM. Powders accounted for 47% of the exposures. Symptoms were mild and occurred most often with powders. During diaper changing, children are at increased risk of poisoning.

(JAMA 1982;248:2159-2160)

×